Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 30, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at May 29, 2019, 3:01 PM CDT for Collin County, Rockwall County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2019, 3:01 PM CDT (20:01 UTC)
- Expired
- May 29, 2019, 3:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.75 in
Counties Collin County, TX, Rockwall County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 98 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 12:46 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1318 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.6
The text
As transmitted.
100
WFUS54 KFWD 292001
TORFWD
TXC085-397-292045-
/O.NEW.KFWD.TO.W.0030.190529T2001Z-190529T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
301 PM CDT Wed May 29 2019
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
Northern Rockwall County in north central Texas...
Southeastern Collin County in north central Texas...
* Until 345 PM CDT.
* At 300 PM CDT, a confirmed tornado was located near Mobile City, or
near Rockwall, moving northeast at 20 mph.
HAZARD...Damaging tornado.
SOURCE...Emergency Management confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* The tornado will be near...
Royse City around 305 PM CDT.
Farmersville around 345 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Josephine, Lavon, Nevada and McLendon-Chisholm.
This includes Interstate 30 between mile markers 67 and 78.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to an
interior room on the lowest floor of a sturdy building. Avoid
windows. If you are outdoors, in a mobile home, or in a vehicle, move
to the closest substantial shelter and protect yourself from flying
debris.
&&
LAT...LON 3315 9630 3294 9630 3285 9639 3291 9652
3298 9652 3298 9654 3319 9634
TIME...MOT...LOC 2000Z 212DEG 18KT 3296 9643
TORNADO...OBSERVED
HAIL...<.75IN
$$
922 follow-up statements
259
WWUS54 KFWD 292011
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
311 PM CDT Wed May 29 2019
TXC397-292020-
/O.CAN.KFWD.TO.W.0030.000000T0000Z-190529T2045Z/
Rockwall TX-
311 PM CDT Wed May 29 2019
...THE TORNADO WARNING FOR NORTHERN ROCKWALL COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CDT for north central
Texas.
LAT...LON 3315 9630 3298 9630 3298 9654 3319 9634
TIME...MOT...LOC 2010Z 212DEG 24KT 3305 9636
$$
TXC085-292045-
/O.CON.KFWD.TO.W.0030.000000T0000Z-190529T2045Z/
Collin TX-
311 PM CDT Wed May 29 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR
SOUTHEASTERN COLLIN COUNTY...
At 310 PM CDT, a severe thunderstorm with a history of producing a
tornado was located near Royse City, or 8 miles east of Wylie,
moving northeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Farmersville around 330 PM CDT.
Other locations impacted by this tornadic thunderstorm include Lavon,
Josephine and Nevada.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now! Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.
&&
LAT...LON 3315 9630 3298 9630 3298 9654 3319 9634
TIME...MOT...LOC 2010Z 212DEG 24KT 3305 9636
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
69269
WWUS54 KFWD 292043
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
343 PM CDT Wed May 29 2019
TXC085-292053-
/O.EXP.KFWD.TO.W.0030.000000T0000Z-190529T2045Z/
Collin TX-
343 PM CDT Wed May 29 2019
...THE TORNADO WARNING FOR SOUTHEASTERN COLLIN COUNTY WILL EXPIRE AT
345 PM CDT...
The rotation associated with the storm that prompted the Tornado
Warning has weakened, and no longer appears capable of producing a
tornado. Therefore the Tornado Warning will be allowed to expire.
A Tornado Watch remains in effect until 800 PM CDT for north central
Texas.
LAT...LON 3315 9630 3298 9630 3298 9654 3319 9634
TIME...MOT...LOC 2043Z 232DEG 28KT 3301 9641
$$
69What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 29, 2:46 PM CDT, 15 minutes earlier.
Area forecast discussion, May 29, 2:46 PM CDT, 15 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 246 PM CDT Wed May 29 2019 .DISCUSSION... Thunderstorms are ongoing this afternoon across North Texas out ahead of a cold front. The latest surface analysis from WPC indicates that the cold front is roughly along a line from Oklahoma City to Wichita Falls to Midland/Odessa. Despite modest low-level flow and marginally favorable low-level hodographs, strong low-level instability has allowed some of these thunderstorms to become severe, with numerous reports of wind damage, hail, and even a few tornadoes having been received. These thunderstorms will progress slowly east, with the environment expected to remain favorable for tornadoes and severe weather through at least sunset. For this reason, Tornado Watch #293 will remain in effect through 8 PM CDT. In addition to the severe weather threat, these thunderstorms are also producing heavy rainfall. In a one-hour period earlier this afternoon, Fort Worth Alliance Airport (KAFW) recorded over 1.25 inches of rainfall as thunderstorms moved through. The 16Z special raob from Fort Worth showed precipitable water at 1.79 inches, which is nearly the daily max for May 29 according to sounding climatology information. The sounding also revealed a deep warm cloud layer in excess of 12,000 feet deep. This parameter space will allow for thunderstorms to be very efficient rainfall producers as we have already seen, thus the Flash Flood Watch will continue through 7 AM CDT Thursday morning. Heading into the extended portion of the forecast (tomorrow and beyond), the upper-level shortwave trough responsible for kicking off today's convection will move off into the Upper Mississippi River Valley. In its wake, shortwave ridging will build in, leading to a brief respite in rain/thunderstorm chances. A weak shortwave trough will move across West Texas late tomorrow however, kicking off another round of convection, initially across the Permian Basin and Llano Estacado. The GFS suggests that some of this convection could make a run at our western counties by late Thursday night or early Friday morning, but the NAM is less excited about this possibility. Just in case, opted to maintain some chance PoPs generally west of I-35 Thursday night and into Friday. Beyond Friday, upper-level ridging should return to our neck of the woods, bringing about increasing temperatures and decreasing precipitation chances. That being said, a few subtle shortwave troughs could set off some nocturnal MCS activity across parts of Oklahoma and Kansas, which could make a run at our county warning area (particularly near the Red River) during the early part of next week. Right now, will keep rain chances on the lower side, but we will have to monitor trends over the coming days. 37 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 67 84 66 84 69 / 70 0 20 20 5 Waco 69 83 67 84 69 / 70 20 30 40 5 Paris 65 82 61 83 64 / 70 5 5 10 5 Denton 62 82 63 84 66 / 60 0 20 20 10 McKinney 65 82 63 84 66 / 70 0 10 20 5 Dallas 68 85 66 85 69 / 70 5 20 20 5 Terrell 68 83 65 86 67 / 70 10 10 20 5 Corsicana 69 83 66 83 68 / 70 20 20 30 0 Temple 70 82 68 84 70 / 70 10 30 40 5 Mineral Wells 63 82 62 81 65 / 40 0 30 30 10 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Thursday morning for TXZ091>095- 101>107-116>123-131>134. && 37/26
Hazardous weather outlook, May 29, 2:53 PM CDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 253 PM CDT Wed May 29 2019 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301215- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 253 PM CDT Wed May 29 2019 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Severe thunderstorms are ongoing across parts of North Texas, generally east of Interstate 35, this afternoon, and the threat will continue into the early evening hours. Tornadoes, damaging winds, and large hail will all be possible. In addition to the severe weather threat, heavy rainfall and flash flooding will also be possible. The severe weather threat should diminish late this evening, with rain chances ending from west to east. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered thunderstorms are possible across Central Texas Thursday. Severe storms are not anticipated. Isolated to scattered thunderstorms will remain in the forecast Friday through Tuesday. Widespread severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely across all of North and Central Texas this afternoon and evening.
In the hours before
Special weather statement, May 29, 11:53 AM CDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1153 AM CDT Wed May 29 2019
TXZ100-101-116-117-131-291730-
Hood TX-Palo Pinto TX-Parker TX-Young TX-Jack TX-
1153 AM CDT Wed May 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YOUNG...SOUTHWESTERN
JACK...WESTERN PARKER...PALO PINTO AND NORTHWESTERN HOOD COUNTIES
UNTIL 1230 PM CDT...
At 1153 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles north of Possum Kingdom State Park to
12 miles southwest of Graford to Gordon. Movement was east at 55 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Mineral Wells, Graford, Gordon, Cool, Mineral Wells State Park,
Millsap and Mingus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
north central Texas.
LAT...LON 3304 9862 3307 9808 3281 9787 3255 9787
3251 9824 3251 9843 3279 9844
TIME...MOT...LOC 1653Z 267DEG 48KT 3298 9851 3280 9838 3257 9837
SanchezLocal storm report, May 29, 1:19 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
119 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 PM HAIL EAGLE MOUNTAIN 32.89N 97.44W
05/29/2019 E0.75 INCH TARRANT TX AMATEUR RADIO
PENNY SIZE HAIL AT EAGLE MOUNTAIN LAKELocal storm report, May 29, 1:34 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
134 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND GST 2 S KRUM 33.24N 97.25W
05/29/2019 M61 MPH DENTON TX AMATEUR RADIOLocal storm report, May 29, 1:45 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
145 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM TSTM WND DMG SAGINAW 32.87N 97.37W
05/29/2019 TARRANT TX AMATEUR RADIO
POWER POLES AND TRAILER DAMAGEDLocal storm report, May 29, 2:01 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
201 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 3 N GRAPEVINE 32.97N 97.08W
05/29/2019 E0.75 INCH TARRANT TX AMATEUR RADIOLocal storm report, May 29, 2:31 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
231 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL GREENVILLE 33.13N 96.12W
05/29/2019 E0.75 INCH HUNT TX AMATEUR RADIO
PENNY SIZE HAIL IN GREENVILLE.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:33 AM CDT | Severe Thunderstorm Warning | FWD | Stephens | 42 min |
| May 29, 9:09 AM CDT | Special Weather Statement | FWD | Eastland | 36 min |
| May 29, 9:12 AM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 63 min |
| May 29, 9:30 AM CDT | River Flood Warning | FWD | Hunt | 41 hr |
| May 29, 9:30 AM CDT | River Flood Warning | FWD | Hunt, Rockwall | 41 hr |
| May 29, 9:44 AM CDT | Special Weather Statement | FWD | Palo Pinto | 31 min |
| May 29, 9:48 AM CDT | Special Weather Statement | FWD | Jack | 27 min |
| May 29, 9:50 AM CDT | River Flood Warning | FWD | Collin | 46 hr |
| May 29, 9:50 AM CDT | River Flood Warning | FWD | Denton | 55 hr |
| May 29, 9:50 AM CDT | River Flood Warning | FWD | Collin | 42 hr |
| May 29, 9:50 AM CDT | River Flood Warning | FWD | Henderson, Navarro | 16 days |
| May 29, 11:53 AM CDT | Special Weather Statement | FWD | Palo Pinto | 37 min |
| May 29, 12:15 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Parker, Wise | 60 min |
| May 29, 12:55 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Tarrant, Wise | 65 min |
| May 29, 12:58 PM CDT | Tornado Warning | FWD | Parker, Tarrant | 47 min |
| May 29, 1:28 PM CDT | Tornado Warning | FWD | Denton | 47 min |
| May 29, 1:38 PM CDT | Tornado Warning | FWD | Dallas, Denton, Tarrant | 52 min |
| May 29, 1:52 PM CDT | Areal Flood Advisory | FWD | Denton, Tarrant | 3 hr |
| May 29, 1:57 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton, Tarrant | 63 min |
| May 29, 2:57 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 63 min |
| May 29, 3:04 PM CDT | Tornado Warning | FWD | Rains, Van Zandt | 41 min |
| May 29, 3:39 PM CDT | Tornado Warning | FWD | Hunt, Kaufman, Rockwall | 51 min |
| May 29, 3:47 PM CDT | Tornado Warning | FWD | Rains, Van Zandt | 13 min |
| May 29, 4:16 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Kaufman, Van Zandt | 59 min |
| May 29, 4:23 PM CDT | Tornado Warning | FWD | Kaufman, Van Zandt | 52 min |
| May 29, 4:31 PM CDT | Flash Flood Warning | FWD | Grayson | 119 min |
| May 29, 4:58 PM CDT | Tornado Warning | FWD | Van Zandt | 62 min |
| May 29, 5:51 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Fannin, Lamar | 54 min |
| May 29, 5:53 PM CDT | Tornado Warning | FWD | Kaufman, Van Zandt | 52 min |
| May 29, 5:58 PM CDT | Flash Flood Warning | FWD | Fannin | 3 hr |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.